Alert archive / New Mexico / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 60, NWS Albuquerque, NM
NWS Albuquerque, NM issued this severe thunderstorm warning at May 30, 2001, 6:49 PM MDT for Quay County, New Mexico. It was in force for 41 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- May 30, 2001, 6:49 PM MDT (00:49 UTC)
- Expired
- May 30, 2001, 7:30 PM MDT
- In force
- 41 min
- Issued by
- NWS Albuquerque, NM
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Quay County, NM
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 30, 7:13 PM MDT | Hail 1.5 | Tucumcari, NM |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 30, 2:00 PM MDT | Severe Thunderstorm Watch | SPC | 5 hr |
| May 30, 6:45 PM MDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 0.8 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1372 J/kg
- Mixed-layer CIN
- -45 J/kg
- Mixed-layer LCL
- 1494 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 5 m²/s²
- 0-3 km storm-relative helicity
- 170 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 3.4
The text
As transmitted, in the capitals the NWS used until 2016.
623 WUUS55 KABQ 310050 SVRABQ NMC037-310130- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ALBUQUERQUE NM 649 PM MDT WED MAY 30 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN QUAY COUNTY IN EAST CENTRAL NEW MEXICO * UNTIL 730 PM MDT * AT 648 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 7 MILES NORTH OF TUCUMCARI...MOVING EAST-SOUTHEAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL AFFECT TUCUMCARI AND AREAS BETWEEN TUCUMCARI AND SAN JON. THIS IS A DANGEROUS STORM. PREPARE FOR DAMAGING WINDS IN EXCESS OF 60 MPH...LARGE HAIL AND FREQUENT CLOUD TO GROUND LIGHTNING. LAT...LON 3522 10297 3537 10360 3516 10396 3497 10306 KJ
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at May 30, 3:25 PM MDT, 3 hours 24 minutes earlier.
Area forecast discussion, May 30, 3:25 PM MDT, 3 hours 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 325 PM MDT WED MAY 30 2001 ONGOING SVR WEATHER OVER ERN ZONES PRECLUDES A LENGTHY DISCUSSION. OUTFLOW FROM CONVECTION OVER THE EAST COUPLED WITH A COOL FRONT PROGGED TO PUSH THRU THE ERN PLAINS WILL BRING THE POSSIBILITY OF LOCAL CANYON WINDS INTO THE RIO GRANDE VALLEY LATER THIS EVENING. UPSLOPE CONDITIONS THU BRING ANOTHER CHC OF CONVCTN CNTRL MTNS AND E AND ALSO ALONG THE CONTINENTAL DIVIDE. UPR RDG PRESENTLY OVER THE W COAST WL SHIFT E TO AZ/NM BORDER FRI. THIS SHUD CAP MOST CNVCTN W. HEIGHTS A LTL LOWER OVR THE E UNDER NW FLO AND CONT TO MENTION OF POPS E. UPR TROF MOVES ONSHORE AND GRADUALLY WEARS DOWN THE RDG. ALSO S/WV RIDG ACRS THE NRN ROCKIES WILL RESULT IN A MORE ZNL PATTERN FOR SUN AND MON WITH MIXG AFTN BREEZES. 44 ABQ UU 057/087 057/089 057 44000 SAF UU 049/081 050/082 048 44-11 TCC BB 057/078 055/083 058 44312 .ABQ...SEVERE TSTORM WATCH NE AND EAST CENTRAL NM TIL 7 PM MDT.
In the hours before
Local storm report, May 30, 3:36 PM MDT, 3 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE, NM
336 PM MDT WED MAY 30 2001
TIME(MDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0331 PM 10 E MOSQUERO NM 2.75 INCH HAIL
05/30/01 HARDING REPORTED AT THE MITCHELL
RANCH AT HWY 102 AND
39REPORTED BY SPOTTERS
KMVLocal storm report, May 30, 5:41 PM MDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE, NM
541 PM MDT WED MAY 30 2001
TIME(MDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0436 PM QUAY NM 1.75 INCH HAIL
05/30/01 QUAY REPORTED BY
SPOTTERS
0443 PM 7 W NARA VISA NM 1.75 INCH HAIL
05/30/01 QUAY REPORTED BY
SPOTTERS
KMVThe office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 30, 7:30 PM MDT | Severe Thunderstorm Warning | ABQ | Curry, Quay | 30 min |
Nearby
Severe Thunderstorm Warnings in New Mexico, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.